Alert archive / California / Small Craft Advisory for Windses in 2008

Small Craft Advisory for Winds 55, NWS Eureka, CA

September 2, 2008

NWS Eureka, CA issued this small craft advisory for winds at Sep 2, 2008, 2:48 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2008, 2:48 AM PDT (09:48 UTC)
Expired
Sep 2, 2008, 2:24 PM PDT
In force
12 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Sep 1, 3:00 PM PDT, 11 hours 48 minutes earlier.

Area forecast discussion, Sep 1, 3:00 PM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
300 PM PDT MON SEP 1 2008

.SYNOPSIS...THE PACIFIC HIGH WILL DRIFT BACK TO THE EAST BRINGING
SUNNY SKIES AND WARMER TEMPERATURES TO THE REGION. THESE CONDITIONS
ARE EXPECTED TO LAST THROUGH THE REMAINDER OF THE WEEK.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY...CLEAR SKIES REIGNED OVER
NORTHWEST CALIFORNIA TODAY AFTER A CRISP AND CHILLY MORNING.
TEMPERATURES HAVE BEEN REBOUNDING NICELY...AND WERE UP 10 TO 15
DEGREES IN THE WARMER INLAND VALLEYS COMPARED TO SUNDAY. THE WARMING
TREND AND CLEAR SKIES ARE EXPECTED TO CONTINUE ON TUESDAY AND
WEDNESDAY AS BRISK NORTH FLOW CONTINUES OVER THE COASTAL WATERS IN
RESPONSE TO BUILDING THERMAL TROUGH IN THE INTERIOR. TODAY IS
PROBABLY GOING TO BE THE SHARPEST RISE IN 24 HOUR TEMPERATURES
...THEN THE RATE OF CHANGE IN 24 HOUR TEMPS SHOULD DECREASE ON TUE
AND WED. THE WARM UP LOOKS DECENT FOR EARLY SEPTEMBER ACROSS INLAND
AREAS...WITH READINGS PUSHING THE 100 DEGREE MARK BY THURSDAY. ALONG
THE COAST IT HAS BEEN A BIT BREEZY...BUT MAX TEMPS WERE IN THE MID
TO UPPER 60S AT ARCATA AND EUREKA...WITH LOWER TO MID 70S REPORTED
BY AN AUTOMATED WEATHER STATION IN FORTUNA. SEPTEMBER IS THE NICEST
TIME OF YEAR ALONG THE COAST AND A NEAR PERSISTENCE FORECAST WITH NO
STRATUS OR FOG IS IN ORDER. SUPPORT ALOFT FOR STRENGTHENING OFFSHORE
FLOW SHOULD RE-EMERGE ON WED AFTER THE PASSAGE OF A WEAK DISTURBANCE
ALOFT...AND THE COAST MAY SEE A MINI WARM UP BY THU WITH MAX TEMP
READINGS PUSHING 70 AT EKA AND ACV. DJB

.LONG TERM...STRONG UPPER LEVEL RIDGING OVER THE EASTERN PACIFIC
WILL CONTINUE TO PROMOTE THE PERSISTENT AND INTENSE NORTHERLY WINDS
ALONG THE COASTAL WATERS THROUGH MUCH OF NEXT WEEK. THE RIDGING
ALOFT WILL ALSO PROVIDE TYPICAL AUTUMN WEATHER ACROSS THE INTERIOR
WITH CRISP MORNINGS AND WARM AFTERNOONS.  THE COAST WILL EXPERIENCE
NEAR AUTUMN TYPE WEATHER AS WELL WITH CLEAR MAINLY CLEAR SKIES
HOWEVER THE GUSTY DAYTIME NORTHERLY WINDS WILL KEEP AFTERNOON
TEMPERATURES ON THE COOL SIDE THROUGH THE WEEK.

&&

.AVIATION...CLEAR SKIES WILL CONTINUE ACROSS NORTHWEST CALIFORNIA
TONIGHT. SOME INCREASE IN MOISTURE WITH THE SEA BREEZE WILL INCREASE
THE HAZE AT THE COAST IN THE LATE AFTERNOON AND EVENING BUT VSBYS
WILL REMAIN VFR. SCT STRATUS CLOUDS WILL ALSO DEVELOP IN THE EEL
RIVER DELTA BUT DISSIPATE AFTER DARK AS A DRY OFFSHORE FLOW
DEVELOPS. DEAN

&&

.MARINE...STRIP OF QUIKSCAT DATA OVER THE SOUTHERN OUTER WATERS
SHOWED A FEW AREAS OF GALE FORCE WINDS AT 8AM. AT BUOYS...WINDS AND
SEAS HAVE DROPPED TO SCA CRITERIA. WILL DROP GALE WARNING IN
SOUTHERN OUTER WATERS THIS AFTERNOON THOUGH SHOULD STILL SEE A FEW
GUSTS LATE THIS AFTERNOON AND EVENING. MODERATE NW PRESSURE GRADIENT
REMAINS TUE AS VERY WEAK FRONT MOVES INTO PACIFIC NORTHWEST. BEHIND
IT GRADIENT STARTS TO TIGHTEN AGAIN WEDNESDAY AND WITH THE THERMAL
TROUGH CLOSER TO THE MENDOCINO COAST...THE TIGHTEST GRADIENT IS OVER
THE NORTHERN OUTER WATERS. WILL GO WITH GALE WATCH FOR ZONE 470 WED
AFTERNOON TIL FRIDAY AFTERNOON WITH GALE GUSTS THROUGH THE PERIOD.
FEW AREAS IN ZONE 475 IN NORTHWEST CORNER WILL HAVE SAME CONDITIONS
BUT THERE WILL NOT BE ENOUGH AREAL COVERAGE TO WARRANT WATCH. WITH
INCREASE SEAS IN OUTER WATERS WILL CONTINUE SCA WINDS AND HAZ SEAS
ADVISORY IN INNER WATERS WITH SEAS IN 8-10 FT RANGE AND 8-9 SECOND
PERIODS. MODEL SOLUTIONS STILL UNCLEAR WHEN WINDS WILL FINALLY
ABATE. BOTH 12Z GFS AND 00Z ECMWF SHOW ALL WATERS DROPPING BELOW SCA
SAT NIGHT AND ECMWF MUCH STRONGER PUSHING THERMAL TROUGH OFF THE
COAST WITH SOUTHERLY WINDS ALMOST ALL WATERS SUN AFTERNOON. THIS
LOOKS OVERDONE SO WILL GO WITH NW WINDS IN 5-15 KT RANGE FOR SUN.
DEAN

&&

.FIRE WEATHER....POOR OVERNIGHT RH RECOVERIES ARE EXPECTED OVER THE
UPPER ELEVATIONS AND SLOPES TONIGHT UNDER LIGHT TO MODERATE OFFSHORE
FLOW. WE DID CANCEL THE RED FLAG WARNING FOR ZONES 276 AND 277 AS
DAYTIME MIN RHS BELOW 9% AND NIGHTTIME RHS BELOW 31% FOR 8
CONSECUTIVE HOURS WITH 6-11 MPH OF SUSTAINED WINDS SEEMS UNLIKELY
EVEN IN THE WIND PRONE UPPER ELEVATIONS AND SLOPES. THERE WILL BE
WARMING TONIGHT BUT THE WINDS SEEMS MUCH LIGHTER THAN PREVIOUS
FORECASTS AND HAVE THEREFORE CANCELED THE WARNING. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY UNTIL 2PM FRI FROM PT ST GEORGE TO PT ARENA OUT
10 NM.

HAZARDOUS SEAS WARNINGS UNTIL 2PM FRIDAY FROM PT GEORGE TO CAPE
MENDOCINO FROM 10 TO 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Sep 1, 2:03 PM PDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
203 PM PDT MON SEP 1 2008

CAZ004-012215-
UPPER TRINITY RIVER-
203 PM PDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:48 AM PDTGale WarningEKA5 days
Sep 2, 3:22 PM PDTFire Weather WatchEKA42 hr

Nearby

Small Craft Advisory for Windses in California, 2008Every small craft advisory for winds in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.